Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 28, NWS Albuquerque, NM

May 15, 2015Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 15, 2015, 9:27 PM MDT for Roosevelt County, New Mexico. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2015, 9:27 PM MDT (03:27 UTC)
Expired
May 15, 2015, 10:15 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 106 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 9:47 PM MDTHAIL 16 Se Pep, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WUUS55 KABQ 160327
SVRABQ
NMC041-160415-
/O.NEW.KABQ.SV.W.0028.150516T0327Z-150516T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
927 PM MDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 1015 PM MDT

* AT 918 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  MILNESAND...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MILNESAND...LINGO AND CAUSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3368 10304 3356 10347 3357 10351 3371 10352
      3401 10306 3392 10303
TIME...MOT...LOC 0327Z 243DEG 39KT 3368 10340

HAIL...1.00IN
WIND...60MPH

$$

11
3 follow-up statements
940 
WWUS55 KABQ 160353
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
953 PM MDT FRI MAY 15 2015

NMC041-160415-
/O.CON.KABQ.SV.W.0028.000000T0000Z-150516T0415Z/
ROOSEVELT NM-
953 PM MDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ROOSEVELT COUNTY UNTIL 1015 PM MDT...

AT 948 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEP...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. QUARER SIZE HAIL WAS REPORTED 8 MILES WEST
         OF LINGO.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LINGO AND CAUSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3376 10305 3372 10331 3381 10337 3401 10306
      3392 10303
TIME...MOT...LOC 0352Z 231DEG 32KT 3382 10323

HAIL...1.00IN
WIND...60MPH

$$

11
440 
WWUS55 KABQ 160415
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1015 PM MDT FRI MAY 15 2015

NMC041-160415-
/O.CON.KABQ.SV.W.0028.000000T0000Z-150516T0415Z/
ROOSEVELT NM-
1015 PM MDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ROOSEVELT COUNTY UNTIL 1015 PM MDT...

AT 1006 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAUSEY...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3376 10305 3372 10331 3381 10337 3401 10306
      3392 10303
TIME...MOT...LOC 0415Z 232DEG 35KT 3397 10299

HAIL...1.00IN
WIND...60MPH

$$

11
019 
WWUS55 KABQ 160416
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1016 PM MDT FRI MAY 15 2015

NMC041-160426-
/O.EXP.KABQ.SV.W.0028.000000T0000Z-150516T0415Z/
ROOSEVELT NM-
1016 PM MDT FRI MAY 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROOSEVELT COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA AND INTO TEXAS.

LAT...LON 3376 10305 3372 10331 3381 10337 3401 10306
      3392 10303
TIME...MOT...LOC 0415Z 232DEG 35KT 3397 10299

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 5:40 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 15, 5:40 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MDT FRI MAY 15 2015

.AVIATION...
00Z TAF CYCLE
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THE EVENING HOURS WITH A GRADUAL DOWNTREND IN LIGHTNING ACTIVITY.
TERMINALS MOST LIKELY TO BE IMPACTED BY THUNDERSTORMS THIS EVENING
ARE KTCC AND KLVS. OTHERWISE...A MIXED BAG OF MVFR AND VFR
CONDITIONS TO PERSIST OVERNIGHT. DETERIORATION IS FORECAST AT KFMN
AND KGUP OVERNIGHT AS SHOWERS INCREASE WITH THE APPROACH OF A
SHORTWAVE TROUGH FROM OVER ARIZONA. IFR CONDITIONS ARE POSSIBLE AT
BOTH KFMN AND KGUP EARLY SATURDAY MORNING IN RAIN. IMPROVEMENT TO
VFR IS FORECAST AT ALL TAF SITES SATURDAY...ALTHOUGH SHOWERS WILL
CONTINUE. THE STRONGEST WINDS SATURDAY ARE FORECAST AT KLVS...KTCC
AND KROW WHERE GUST TO BETWEEN 35-40KTS ARE POSSIBLE. MOUNTAIN
OBSCURATIONS ARE HERE TO STAY WITH SOME IMPROVEMENT LATE SATURDAY.

11

&&

.PREV DISCUSSION...316 PM MDT FRI MAY 15 2015...
.SYNOPSIS...
LINEAR CONVECTIVE ACTIVITY WILL CONTINUE TO STREAM NORTHEAST ACROSS
WESTERN AND CENTRAL NEW MEXICO TONIGHT...SPREADING INTO THE EASTERN
PLAINS BY SATURDAY MORNING. COOLER AND WINDIER CONDITIONS ARE
EXPECTED SATURDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS OVER MUCH
OF THE WESTERN AND NORTHERN HIGH TERRAIN. DRIER AND WARMER
CONDITIONS WILL RETURN...IF ONLY BRIEFLY...TO THE STATE SUNDAY AS AN
UPPER LEVEL STORM SYSTEM FINALLY MOVES EAST OF THE STATE. THE NEXT
UPPER LEVEL SYSTEM WILL BRING STORMS BACK TO NEW MEXICO THROUGH
THE EARLY PORTIONS OF NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL
FAVOR THE NORTHERN MOUNTAINS AND FAR SOUTHEAST PLAINS
MONDAY...MUCH OF CENTRAL AND EASTERN NEW MEXICO TUESDAY...AND
DISSIPATING ACROSS THE FAR EASTERN PLAINS WEDNESDAY MORNING.
DAYTIME HIGHS WILL REMAIN AT OR BELOW NORMAL THROUGHOUT THIS
PERIOD.

&&

.DISCUSSION...
SATELLITE IMAGERY STILL SHOWS THE UPPER LEVEL LOW CENTER OVER
EASTERN NEVADA THIS AFTERNOON...BUT LOBES OF ENERGY IN ITS
SOUTHEAST QUADRANT HAVE INITIATED CONVECTION FARTHER SOUTH THAN
MODELS DEPICTED. THANKS TO COOLER TEMPERATURES ALOFT AND LOW LCL
HEIGHTS...MANY OF THE STRONGER STORMS WILL CONTINUE TO PRODUCE
GUSTY WINDS AND SMALL HAIL. STORMS WILL BECOME MORE SHOWERY IN
NATURE TONIGHT...ABOUT THE TIME WHEN HIGHER TERRAIN LOCATIONS
START TO SEE SNOW. THE FGZ 12Z SOUNDING SHOWED -4 DEGREE C TEMPS
AT 700 MB...AND THIS COLDER AIR MASS WILL ADVECT OVER NEW
MEXICO TONIGHT AND DROP SNOW LEVELS GENERALLY BETWEEN 7500 AND
8000 FEET OVERNIGHT. HOWEVER...IT IS POSSIBLE THAT LOCALES AS LOW
AS 6500 FEET SEE SOME WET SNOW WITH NO ACCUMULATION. MAIN IMPACT
FROM SNOWFALL REMAINS OVER THE NORTHWEST MOUNTAINS NEAR CHAMA WITH
4 TO 6 INCHES POSSIBLE ABOVE 9000 FT...AND AMOUNTS APPROACHING 8
INCHES AT MOUNTAIN TOPS. THE OTHER CONCERN TONIGHT WILL AN
INCOMING 40 TO 50 KT MID LEVEL JET THAT COULD PRODUCE STRONG WINDS
ACROSS THE NORTHERN SACRAMENTO MOUNTAINS...PARTICULARLY NEAR
SIERRA BLANCA AIRPORT. WIND ADVISORY MAY NEED TO BE EXTENDED TO
ACCOUNT FOR THIS...BUT WILL LET EVENING CREW GET LAST LOOK AT WIND
PROGRESSION.

THE UPPER LEVEL LOW WILL LIFT ENE SATURDAY...MOVING ITS CENTER NEAR
EASTERN CO. ONE LAST LOBE OF ENERGY WILL KEEP STORM ACTIVITY GOING
ACROSS WESTERN AND CENTRAL NEW MEXICO...BUT DRY AIR WORKING IN FROM
THE WEST WILL QUICKLY CUT OFF CONVECTION AFTER SUNSET. THE
COMBINATION OF WELL BELOW NORMAL TEMPERATURES AND STRONGER WINDS
SATURDAY WILL YIELD SOME BITTER MID MAY APPARENT
TEMPERATURES...ESPECIALLY ALONG AND WEST OF THE CENTRAL MOUNTAINS.
OVERNIGHT LOWS SATURDAY WILL LIKELY BE COLDEST OF THE WEEK WITH
SOME FREEZING TEMPERATURES POSSIBLE THANKS TO MORE EFFICIENT
RADIATIONAL COOLING.

WEAK RIDGING IN BETWEEN SYSTEMS WILL PROVIDE NM A BRIEF BREAK
SUNDAY WITH DRIER AND WARMER CONDITIONS. A BACKDOOR COLD FRONT IS
STILL SET TO ENTER FAR NE NM LATE SUNDAY INTO MONDAY...BUT TIMING
IS SLIGHTLY SLOWER THAN PREVIOUSLY FORECASTED. THIS WILL DELAY
CONVECTIVE ACTIVE FOR MONDAY AND LIMIT IT PRIMARILY TO THE
NORTHERN MOUNTAINS. AS THE NEXT STORM SYSTEM APPROACHES FROM THE
WEST AND SURFACE RETURN FLOW STRENGTHENS...MORE WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY WILL DEVELOP LATE MONDAY INTO TUESDAY.
THIS WILL YIELD ANOTHER ROUND OF POTENTIALLY HEAVY RAINS FOR THE
EASTERN PLAINS TUESDAY BEFORE DRY AIR STUNTS THE MOISTURE EAST OF
THE STATE BY WEDNESDAY. AT THIS POINT...MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT THE UPPER LEVEL LOW WILL REMAIN FAIRLY STATIONARY
OVER THE NM/CA BORDER AND KEEP DRIER SW FLOW ALOFT OVER NM.
HOWEVER...THE ECMWF IS MORE BULLISH ON SURFACE RETURN FLOW
ALLOWING THE MOISTURE TO HOLD BETTER IN THE EASTERN PLAINS THAN
THE GFS. FAVORED THE DRIER GFS SOLUTION...BUT KEPT POPS HIGH
ENOUGH TO KEEP THE ECMWF SOLUTION A PLAYER.

&&

.FIRE WEATHER...
WETTING RAIN/SNOW EVENT ONGOING AND WILL LAST INTO SATURDAY. SNOW
LEVELS WILL LOWER TONIGHT INTO SATURDAY MORNING. GUSTY WINDS WILL
REMAIN THE NEXT COUPLE OF DAYS AS SOUTHERLY FLOW TODAY TURNS INTO A
MORE WESTERLY FLOW ON SATURDAY. TEMPERATURES WILL BE BELOW NORMAL
WITH LOW HAINES VALUES. HUMIDITY WILL ALSO BE UNSEASONABLY HIGH AS
WELL. WETTING MOISTURE IS MOST LIKELY ACROSS WESTERN AND CENTRAL
AREAS DURING THIS TIME PERIOD.

MODELS CONTINUE TO SHOW DRIER WEATHER FOR SUNDAY. TEMPERATURES WILL
WARM BUT REMAIN 5 TO 15 DEGREES BELOW NORMAL DURING THE AFTERNOON. A
FEW AFTERNOON BREEZES ARE EXPECTED ALONG AND TO THE EAST OF THE
CENTRAL MOUNTAINS BUT NOT NEARLY AS STRONG COMPARED TO TODAY AND
SATURDAY.

MODELS REMAIN IN CONSENSUS WITH PUSHING AN INITIAL BACK DOOR COLD
FRONT INTO THE FORECAST AREA SUNDAY NIGHT AND THEN DEVELOPING A
MOIST SOUTHEAST RETURN FLOW MONDAY INTO MONDAY NIGHT. THIS WILL
SET THE STAGE FOR ANOTHER ROUND OF WETTING SHOWERS/STORMS FAVORING
CENTRAL/EASTERN AREAS ON TUESDAY. THE WESTERN HIGHLANDS ARE
EXPECTED TO BE DRIER. IF THE MOISTURE PUSHES FURTHER TO THE WEST
THEN A MIX OF WET/DRY STORMS WILL BE POSSIBLE ALONG THE
CONTINENTAL DIVIDE ON TUESDAY. TUESDAY WOULD BE THE BIGGER
PRECIPITATION DAY.

A BRIEF DOWN DAY IN TERMS OF CONVECTION/PRECIPITATION IS ANTICIPATED
FOR MIDWEEK. BASED ON THE TROUGH POSITION...BROAD AND MODERATE
SOUTHWEST FLOW WOULD BE OVER THE AREA. THUS VENTILATION WOULDNT BE
AN ISSUE AT ALL.

THE DRYLINE COULD EVENTUALLY BACK OR RETROGRADE WEST LATE WEEK AS
THE NEXT PACIFIC TROUGH APPROACHES FROM THE WEST. THERE MOST
LIKELY WILL BE A BATTLE BETWEEN A DYNAMIC DRY SLOT ALOFT AND THE
MUCH HIGHER SURFACE MOISTURE FOUND ALONG THE DRYLINE. EITHER
WAY...EXPECT THE SURFACE WIND FLOW TO INCREASE AND EVENTUALLY
BRING ADDITIONAL PRECIPITATION CHANCES TO THE AREA. CANT RULE OUT
SOME LOCALIZED STRONG WIND/LOW RH AREAS ACROSS THE WESTERN OR
CENTRAL PORTION OF THE AREA DURING THIS PERIOD BUT THIS WILL
DEPEND ON THE EVOLUTION AND PROGRESSION OF THE UPPER PACIFIC LOW.
EITHER WAY...CRITICAL CONDITIONS WOULD BE FLEETING AND WOULD MOST
LIKELY GIVE WAY TO COOLER TEMPERATURES AND HIGHER HUMIDITY. HIGHER
CONFIDENCE THAT PRECIPITATION CHANCES WOULD INCREASE DURING THIS
PERIOD.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ508-515-520>533.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 5 PM MDT SATURDAY
FOR THE FOLLOWING ZONES...NMZ510.

&&

52
Hazardous weather outlook, May 15, 5:48 AM MDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 AM MDT FRI MAY 15 2015

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
548 AM MDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A VERY ACTIVE PATTERN CAN BE EXPECTED THROUGH TONIGHT...PARTICULARLY
WESTERN AND NORTHERN AREAS. A FEW STRONG IF NOT SEVERE THUNDERSTORMS
WILL ONCE AGAIN BE POSSIBLE ACROSS PARTS OF THE EASTERN PLAINS
THIS AFTERNOON AND INTO TONIGHT. OUTSIDE THUNDERSTORMS... STRONG
AND GUSTY SOUTHERLY WINDS UP TO 50 MPH WILL BUFFET PARTS OF
SOUTHWEST...CENTRAL AND NORTHEAST NEW MEXICO THIS AFTERNOON AND
EARLY EVENING. MEANWHILE...SEVERAL INCHES OF SNOW CAN BE EXPECTED
ABOVE 8000 FEET TONIGHT ACROSS THE NORTHERN MOUNTAINS WITH
PERHAPS AS MUCH AS 6 TO 8 INCHES IN THE HIGHER MOUNTAINS NEAR
CHAMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE ACTIVE SHOWER AND THUNDERSTORM PATTERN WILL EXTENDED INTO
SATURDAY...THOUGH CONCERNS FOR STRONG TO SEVERE STORMS WILL BE
GREATLY DIMINISHED. A BRIEF BREAK ON SUNDAY WILL BE SHORT-LIVED.
THE NEXT ROUND OF PRECIPITATION WILL DEVELOP LATER MONDAY THROUGH
TUESDAY. THIS EVENT EARLY NEXT WEEK SHOULD LOCALLY DELIVER HEAVY
RAINFALL AND POTENTIAL FOR A FEW SEVERE STORMS ACROSS THE EAST
THAT COULD RESULT IN AT LEAST LOCALIZED FLOODING CONCERNS
PARTICULARLY THE EAST CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON
OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

41

In the hours before

Special weather statement, May 15, 5:35 PM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT FRI MAY 15 2015

NMZ524>526-539-160000-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL
MOUNTAINS-UPPER TULAROSA VALLEY-
535 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY THROUGH
600 PM MDT...

AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES SOUTH OF
CARRIZOZO...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
COPIOUS AMOUNTS OF SMALL HAIL MAY ACCUMULATE ON ROADS...CREATING
SLICK AND TREACHEROUS DRIVING CONDITIONS.

AREAS AFFECTED BY THIS STORM INCLUDE...CARRIZOZO...NOGAL...WHITE
OAKS...ENCINOSO...JICARILLA AND ANCHO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3409 10576 3380 10525 3340 10591 3351 10609
TIME...MOT...LOC 2334Z 217DEG 45KT 3358 10589

SHOEMAKE
Special weather statement, May 15, 7:12 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
712 PM MDT FRI MAY 15 2015

NMZ537-160145-
DE BACA COUNTY-
712 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
745 PM MDT...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF RAMON...OR ABOUT 32 MILES
SOUTHWEST OF FORT SUMNER...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...YESO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3461 10447 3431 10427 3415 10480 3433 10486
TIME...MOT...LOC 0112Z 230DEG 34KT 3429 10469

CA
Special weather statement, May 15, 8:11 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
811 PM MDT FRI MAY 15 2015

NMZ534-160245-
QUAY COUNTY-
811 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN QUAY COUNTY THROUGH 845
PM MDT...

AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOUSE...OR ABOUT 25 MILES NORTHEAST OF FORT
SUMNER...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...RAGLAND...QUAY AND FORREST.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3513 10356 3478 10350 3460 10392 3478 10401
TIME...MOT...LOC 0211Z 225DEG 39KT 3474 10385

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:12 PM MDTSpecial Weather StatementABQDe Baca33 min
May 15, 7:33 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay42 min
May 15, 8:11 PM MDTSpecial Weather StatementABQQuay34 min
May 15, 9:30 PM MDTSpecial Weather StatementABQRoosevelt30 min
May 15, 10:01 PM MDTSpecial Weather StatementABQCurry29 min
May 16, 3:50 AM MDTWind AdvisoryABQ17 hr
May 16, 11:54 AM MDTSpecial Weather StatementABQQuay36 min
May 16, 1:36 PM MDTSpecial Weather StatementABQCurry24 min
May 16, 1:43 PM MDTSpecial Weather StatementABQHarding32 min
May 16, 1:56 PM MDTSevere Thunderstorm WarningABQCurry, Quay49 min
May 16, 2:05 PM MDTSevere Thunderstorm WarningABQHarding, Union40 min
May 16, 4:57 PM MDTSpecial Weather StatementABQBernalillo33 min
May 16, 5:07 PM MDTSpecial Weather StatementABQSandoval23 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.